HEPATOTOXICITY OF ANTITUBERCULAR DRUGS: INCIDENCE AND RISK FACTORS
Main Article Content
Abstract
Drug-induced liver injury is the most frequent serious adverse effect of first-line antitubercular therapy and a common reason for interrupted treatment. This narrative review, which reports no new data, summarises what published studies say about the hepatotoxic mechanisms of isoniazid, rifampicin and pyrazinamide, the reported incidence of injury, and the patient, genetic and disease-related risk factors. Reported incidence varies widely with definitions and populations. Older age, slow acetylator status, malnutrition, alcohol use and chronic viral hepatitis recur as risk factors, though effect sizes differ between cohorts. Monitoring, prompt interruption and structured reintroduction protect most patients. Inconsistent case definitions and scarce prospective data limit comparison across studies.
Downloads
Article Details

This work is licensed under a Creative Commons Attribution 4.0 International License.